Log in
PMRGCAuk
7,688 members12,862 posts

GCA And Eye Bleeding or hemorrhage

Just wondering if Eye hemorrhage half of my eye blood red can be a side effect of GCA? Also I have had several laser surgeries for retina tears. Just saw Dr last week, everything looked OK. Just wondering if anyone else has had Eye bleeding as a result of GCA ? Thanks Thinking about calling my retina specialist again on Monday?

11 Replies
oldestnewest

If it is the white of your eye that is red then it is most likely to be the pred making the capilaries (small blood vessels) on the surface delicate so they bleed easily. Some people seem prone to it, some less so.

Reply

Thanks PMR. Still on 20 mg be three years December when starting with 60. Kate flaring, Know I have to get down to lower dose. Daughter wants me to call Dr since having eye pain too. You are probably right. But last retina tear pain in the opposite Eye Office personnel still laughs about it here it turned out to be the other item that had the chair and needed emergency surgery. Again PMR thanks for your input haven’t been on in a long time but pretty much follow every day.

Reply

If you are having eye pain then your daughter is probably right you should get it checked. Sight is precious and you should take no risks.

But you can't reconcile "Keep flaring" and "Know I have to get down to lower dose". You are flaring because you are trying to go to a dose that is too low to manage the inflammation. If you accept the dose you are at that works you are less likely to flare - which only results in you going back to a higher dose and you having taken even more pred as a result.

If they are too worried about the pred dose - they could consider Actemra/tocilizumab.

Reply

Thanks was all set to go on the Actemra and Dr was going to do injection but then had so much stomach problems and having to get Gastro doctor checked out. Plus finding out my CRV rate raising maybe from all the UTIs I keep getting.

Reply

As PMRpro says more likely to be side effect of Pred. I had it a few times, and yes the first time you automatically assume it's GCA, but it's usually not. My GP even got me an emergency appointment with eye clinic, but as they said it should go within a week or so, and it did!

Yours would have been ideal for Halloween, but a bit late now!

If by any chance is does go on longer and is painful then get it checked, but otherwise don't worry, just another thing to be aware of!

Reply

Thanks, it does hurt Some. Thought more retina tear then GCA but just wanted to run it past you guys.

Reply

I think it’s just tiny blood vessels as PMRpro suggested, but if you’re not happy come Monday then speak to specialist.

Take care.

Reply

Thanks Dorset lady, Will take your advice if no better Monday,will call retina specialist again, and make my daughter happy 😄 You guys are great love following you and PMR.

2 likes
Reply

Just wanted to let you know, called retinal doctor and was told only Dr can see bleeding from a retinal tear. But glad I called anyway they said it will take a couple weeks could even get worse before it clears up but better to be safe than sorry and my daughter is happy now. 😄

Reply

Good, at least it put your’s and your daughter’s mind at rest.

Reply

Case. I’m so pleased you asked about bloodshot eye. I had been very worried about it, and it took 2 gps I was seeing anyway to explain and only when a gp friend told me did I believe him that it was just a broke. Capillary and nothing to worry about it. For the last 6weeks amazingly not one blood shot eye j til 3days ago just when I lessened my preds from 7 to 6! I’m thrilled to now know. Should I go up to 7agai. Do you think?

Reply

You may also like...